MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-CA
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A biomedical technician (biomed) reported they experienced low conductivity with lot number 20lxac051.Per the biomed, during treatment the conductivity was at 12.9 and the patients were switched mid-treatment to another lot of naturalyte without any ill effects or adverse events.The biomed does not know what lot the patients were switched to.The clinic uses naturalyte bicarbonate, type and lot unknown.Per the biomed, 4 cases are affected and there has not been any recent service to the machines that would affect the conductivity.
 
Additional Manufacturer Narrative
Plant investigation: as of 12/11/20, there were no samples available for return, however samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories, and results were conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac051 did not meet release specifications and the allegation of conductivity low was confirmed.A product history review was performed.A review of the complaint management system on 11/25/2020 identified 6 additional reported events for lot no.20lxac051 related to conductivity issues.A review of the product inventory records for lot no.20lxac051 indicated that (b)(6) cases of finished product were manufactured on 9/11/20 for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac051 met release specifications.In conclusion, 20lxac051 release testing was found to be compromised due to the deficient test method.A non-conformance was already opened for allegations of conductivity issues and escalated a corrective action.Based on the investigation performed, cause was traced to manufacturing.

Brand Name
CITRASATE ACID CONC. K3, CA2.5 4/CS
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10913704
Report Number3005162618-2020-00047
Device Sequence Number11570845
Product Code KPO
UDI-Device Identifier00840861101351
UDI-Public00840861101351
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-3251-CA
Device Catalogue Number08-3251-CA
Device Lot Number20LXAC051
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1